Alert archive / Illinois / River Flood Warnings in 2018

River Flood Warning 14, NWS St. Louis, MO

February 24, 2018Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Feb 24, 2018, 10:18 AM CST for Fayette County, Illinois. It took effect at Feb 24, 2018, 7:55 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 10:18 AM CST (16:18 UTC)
In effect from
Feb 24, 2018, 7:55 PM CST
Expired
Feb 28, 2018, 2:24 PM CST
In force
4 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Fayette County, IL

The radar

The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 20.57 ft at Feb 26, 2018, 6:00 PM CST.

actionminormoderate15202502/2402/2502/2602/2702/2803/01
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

667 
WGUS43 KLSX 241618
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1018 AM CST Sat Feb 24 2018

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following rivers in Illinois... 

  Kaskaskia River at Vandalia

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 24 hours and 1 inch forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-251618-
/O.NEW.KLSX.FL.W.0014.180225T0300Z-180228T2024Z/
/VNDI2.1.ER.180225T0300Z.180225T1800Z.180227T2024Z.NO/
1018 AM CST Sat Feb 24 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Kaskaskia River at Vandalia
* from this evening to Wednesday afternoon.
* At 10:00 AM Saturday the stage was 17.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and 
  crest near 18.7 feet by tomorrow early afternoon. The river is 
  forecast to fall below flood stage by Tuesday early afternoon.
* Impact:  At 18.0 feet...Flood Stage.  Minor flooding begins.  
  Unprotected farmland begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/25  02/26  02/27  02/28  03/01

Kaskaskia River
  Vandalia        18.0   17.02      18.5   18.3   18.5   16.3   13.8


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
8 follow-up statements
620 
WGUS83 KLSX 250159
FLSLSX
Flood Statement
National Weather Service St Louis MO
759 PM CST Sat Feb 24 2018

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

.This Flood Warning is a result of over 2 inches of rainfall the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-260159-
/O.EXT.KLSX.FL.W.0014.180225T0155Z-180228T1845Z/
/VNDI2.1.ER.180224T2210Z.180226T1800Z.180227T1845Z.NO/
759 PM CST Sat Feb 24 2018

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* from this evening to Wednesday afternoon.
* At  7:30 PM Saturday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 20.0 feet by Monday early 
  afternoon, then fall below flood stage Tuesday early afternoon.
* Impact:  At 19.2 feet...State Highway J just east of County Road 206
  begins to flood near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/25  02/26  02/27  02/28  03/01

Kaskaskia River
  Vandalia        18.0   18.44      19.6   19.7   18.8   15.8   13.6


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
797 
WGUS83 KLSX 251817
FLSLSX
Flood Statement
National Weather Service St Louis MO
1217 PM CST Sun Feb 25 2018

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

.This Flood Warning is a result of up to 1 inch of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-261817-
/O.EXT.KLSX.FL.W.0014.000000T0000Z-180228T1251Z/
/VNDI2.1.ER.180224T2210Z.180226T0600Z.180227T1251Z.NO/
1217 PM CST Sun Feb 25 2018

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until Wednesday morning.
* At 12:00 PM Sunday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.7 feet by after midnight 
  tonight, then fall below flood stage Tuesday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/26  02/27  02/28  03/01  03/02

Kaskaskia River
  Vandalia        18.0   19.42      19.6   18.1   15.1   13.2   12.4


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
531 
WGUS83 KLSX 260231
FLSLSX
Flood Statement
National Weather Service St Louis MO
831 PM CST Sun Feb 25 2018

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

.This Flood Warning is a result of up to inch of rainfall the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-270231-
/O.EXT.KLSX.FL.W.0014.000000T0000Z-180228T0600Z/
/VNDI2.1.ER.180224T2210Z.180226T0600Z.180227T0600Z.NO/
831 PM CST Sun Feb 25 2018

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until late Tuesday night.
* At  8:00 PM Sunday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.5 feet by after midnight 
  tonight, then fall below flood stage early Tuesday morning.
* Impact:  At 19.2 feet...State Highway J just east of County Road 206
  begins to flood near this height.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/26  02/27  02/28  03/01  03/02

Kaskaskia River
  Vandalia        18.0   19.44      19.4   17.1   14.4   13.1   12.4


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
410 
WGUS83 KLSX 261556
FLSLSX
Flood Statement
National Weather Service St Louis MO
956 AM CST Mon Feb 26 2018

...The flood warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

.This Flood Warning is a result of about an inch of rainfall the 
past 48 hours and none forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-271556-
/O.EXT.KLSX.FL.W.0014.000000T0000Z-180228T1900Z/
/VNDI2.1.ER.180224T2210Z.180226T1800Z.180227T1900Z.NO/
956 AM CST Mon Feb 26 2018

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until Wednesday afternoon.
* At  9:30 AM Monday the stage was 20.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 20.4 feet by this afternoon, 
  then fall below flood stage tomorrow early afternoon.
* Impact:  Above 19.2 feet...State Highway J just east of County Road 
  206 is flooded.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/27  02/28  03/01  03/02  03/03

Kaskaskia River
  Vandalia        18.0   20.17      19.2   14.8   12.8   12.1   11.8


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
751 
WGUS83 KLSX 270230
FLSLSX
Flood Statement
National Weather Service St Louis MO
830 PM CST Mon Feb 26 2018

...The flood warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

.This Flood Warning is a result of heavy rainfall the previous week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-280230-
/O.EXT.KLSX.FL.W.0014.000000T0000Z-180228T2030Z/
/VNDI2.1.ER.180224T2210Z.180227T0030Z.180227T2030Z.NO/
830 PM CST Mon Feb 26 2018

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until Wednesday afternoon.
* At  8:00 PM Monday the stage was 20.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  tomorrow early afternoon.
* Impact:  At 19.2 feet...State Highway J just east of County Road 206
  begins to flood near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/27  02/28  03/01  03/02  03/03

Kaskaskia River
  Vandalia        18.0   20.52      19.5   15.1   14.7   13.5   13.1


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
494 
WGUS83 KLSX 271539
FLSLSX
Flood Statement
National Weather Service St Louis MO
939 AM CST Tue Feb 27 2018

...The flood warning continues for the following river in 
Illinois...
 
 
  Kaskaskia River at 
  
      Vandalia
  

.This Flood Warning is a result of heavy rainfall across the basin
last week...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-281539-
/O.EXT.KLSX.FL.W.0014.000000T0000Z-180301T0000Z/
/VNDI2.1.ER.180224T2210Z.180227T0030Z.180228T0000Z.NO/
939 AM CST Tue Feb 27 2018

The Flood Warning continues for
  The Kaskaskia River at Vandalia
* Until this evening.
* At 9:00 AM Tuesday the stage was 19.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall back below flood stage this evening.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/28  03/01  03/02  03/03  03/04

Kaskaskia River
  Vandalia        18.0   19.76      15.9   16.2   16.5   15.0   13.4


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
422 
WGUS83 KLSX 280241
FLSLSX
Flood Statement
National Weather Service St Louis MO
841 PM CST Tue Feb 27 2018

...The flood warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

..This Flood Warning is a result of heavy rainfall across the basin
last week...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-010241-
/O.EXT.KLSX.FL.W.0014.000000T0000Z-180301T0455Z/
/VNDI2.1.ER.180224T2210Z.180227T0030Z.180228T0455Z.NO/
841 PM CST Tue Feb 27 2018

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until Wednesday evening.
* At 8:00 PM Tuesday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by 
  late tonight.
* Impact: At 18.0 feet...Flood Stage.  Minor flooding begins.  
  Unprotected farmland begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/28  03/01  03/02  03/03  03/04

Kaskaskia River
  Vandalia        18.0   18.54      16.9   15.9   16.5   15.3   14.3


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
885 
WGUS83 KLSX 281244
FLSLSX
Flood Statement
National Weather Service St Louis MO
644 AM CST Wed Feb 28 2018

...The Flood Warning is cancelled for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-281314-
/O.CAN.KLSX.FL.W.0014.000000T0000Z-180301T0455Z/
/VNDI2.1.ER.180224T2210Z.180227T0030Z.180228T0545Z.NO/
644 AM CST Wed Feb 28 2018

The Flood Warning is cancelled for
  the Kaskaskia River at Vandalia.
* At  6:30 AM Wednesday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 11:45 PM Tuesday.
* The river will continue falling to 15.9 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/01  03/02  03/03  03/04  03/05

Kaskaskia River
  Vandalia        18.0   16.86      15.9   16.5   15.3   14.3   12.9


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 24, 6:07 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 24, 6:07 AM CST, 4 hours 11 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
607 AM CST Sat Feb 24 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 348 AM CST Sat Feb 24 2018

Ongoing heavy rain event is obviously the first concern.  The
forecast looks to be working out pretty well with a large area of
rain forced by low level moisture convergence over a quasi-
stationary front stretching across southern Missouri.  Rainfall
amounts since midnight range from about 0.20-0.60 inch stretching in
a band from near Vichy up into the St. Louis Metro area with the
higher amounts to the southwest of the STL Metro.  This wave of rain
should end from southwest to northeast this morning from about 12Z
to 16Z as the 850mb flow veers and becomes more parallel to the
baroclinic zone.  The axis of heaviest rain is within the
area of the flood watch so no changes to the watch are
anticipated at this time

Meanwhile, up across northeast Missouri, temperatures have fallen to
right around freezing, and freezing rain is currently being reported
in Kirksville.  Still think some light ice accumulation on elevated
surfaces is likely this morning before temperatures climb back above
32, so the winter weather advisory still looks good.

A strong shortwave will drop into the Great Plains today forcing
cyclogenesis over western Arkansas or eastern Oklahoma.  The
resulting low will move northeast as the positively tilted wave lifts
into the Midwest.  Warm moist air in the warm sector of the system
will bring another wave of rain to our forecast area along with an
increased chance for thunderstorms.  Highest QPF and chance for
flooding is south of the I-44 corridor in Missouri late this
afternoon and this evening ahead of the cold front.  Additionally,
the NAM shows MUCAPE values between 500-1000 J/Kg in southeast
Missouri this evening.  The GFS is not quite as aggressive with the
instability, but there will be more than enough shear to produce
severe thunderstorms if the higher instability can be realized.
Convective mode will be highly dependent on the amount of
instability which develops, but could range from a severe squall
line to low topped supercells.  Regardless...the threat for severe
weather should be localized to southeast Missouri and southern
Illinois.

The cold front will move through quickly between 00Z and 05Z
tonight, bringing the wet weather to an end for the time being.
Increasing pressure gradient behind the front will likely produce
strong and gusty winds after FROPA with gusts to around 35 mph
likely...particularly in northeast Missouri into central Illinois.

Carney

.LONG TERM...  (Sunday through Friday)
Issued at 348 AM CST Sat Feb 24 2018

There is fairly good agreement among the models that the period from
Sunday through Monday Night will be rather tranquil with above
normal and slowly moderating temperatures. Southwest flow aloft will
persist in the wake of the upper trof exiting the Great Lakes into
southeast Canada while weak high pressure to the south of the CWA
dominates. A fast-moving low-amplitude short wave trof will traverse
the region on Sunday night. Moisture appears to be quite limited
with this wave and present indications are it will be just
accompanied by some mid clouds.

Temperatures will continue to moderate Monday as 1) heights rise
aloft associated with modest ridging occurring in response to
upstream amplification featuring a digging/deepening west coast
upper low/trof, and 2) southerly flow returns bringing weak WAA. A
better boost in the warming appears on tap for Tuesday as flow aloft
become more southwesterly and WAA increases in response to
strengthening south-southwest low level flow.

From Tuesday Night through the end of the week the GFS and ECMWF
begin to diverge in the details of the forecast. This is most
prominent beginning late Wednesday night when they depart
significantly with the handling of the ejecting west coast upper
trof. First on Tuesday Night the ECWMF is rather stingy with the
amount and northern extent of a light precipitation event as a weak
impulse aloft traverse the area. The wetter GFS solution appears to
be a reflection of better low level moisture return. The GFS then
has the west coast trof ejecting across the Plains and through the
MS Valley Wednesday Night into Thursday bringing strong large scale
ascent and accompanied by a a well developed surface low and
warm/cold frontal systems. Alternatively the ECWMF has a cold
frontal passage due to a weak northern stream short wave with the
weakening west coast trof lagging back into the southern Rockies and
southern Plains. Overall the GFS has slightly better continuity.
While the GEFS shows a good deal of spread, it has more members than
not closer to the operational GFS solution, suggesting then another
wet period from Wednesday afternoon into Thursday morning.

Glass

&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 549 AM CST Sat Feb 24 2018

Flight categories are going to be a challenge again this morning.
A persistent band of light to occasionally moderate and heavy rain
is affecting parts of southeast and east central Missouri as well
as southern Illinois. The rain has washed out some of the low
ceilings in its path, with many observations reporting 3,500 ft or
higher. Not sure how long these VFR ceilings will persist this
morning, but low MVFR and IFR clouds should build back from the
south through the morning as the rain ends. Elsewhere, IFR flight
conditions will continue to prevail this morning...possibly
lifting to low end MVFR early this afternoon. A strong storm
system will move through this afternoon and evening, bringing more
rain and thunderstorms, particularly to areas along and south of
I-44 in Missouri and I-64 in Illinois. The cold front associated
with this system will push through during the evening and wind
will pick up from the west-northwest, potentially gusting to 30kts
behind the front.

SPECIFICS FOR KSTL:

Low confidence forecast for ceilings at Lambert this morning.
Current VFR clouds could go IFR at almost any moment, but there is
enough of a hole over the Metro area and points to the southwest
where it's been raining for several hours tonight. Expect the hole
to fill at some point in the next 2 to 4 hours...perhaps sooner.
On the reverse side, visibility should improve after the rain
ends. The next wave of rain will move into the vicinity of the
terminal this afternoon. Think there will be more thunder with
this batch before it ends during the early evening. Cold front
is expected to pass through the terminal at about 04Z and we could
see wind gusts from the west-northwest up to around 30kts for a
few hours.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     55  34  57  34 / 100  80   0   5
Quincy          48  29  50  29 /  80  80   0   0
Columbia        53  30  54  30 /  80  80   0   5
Jefferson City  55  31  56  31 /  90  80   0   0
Salem           57  37  53  34 / 100  90   0   0
Farmington      60  35  57  33 / 100  80   0   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this evening for Crawford MO-Franklin MO-
     Gasconade MO-Iron MO-Jefferson MO-Madison MO-Osage MO-
     Reynolds MO-Saint Charles MO-Saint Francois MO-Saint Louis
     City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
     Washington MO.

     Winter Weather Advisory until 9 AM CST this morning for Knox MO-
     Lewis MO.

IL...Flood Watch through this evening for Bond IL-Clinton IL-Fayette
     IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint Clair
     IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Feb 24, 10:00 AM CST, 18 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
1000 AM CST Sat Feb 24 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251115-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
1000 AM CST Sat Feb 24 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

Several rounds of showers and thunderstorms are expected through
this evening which may result in locally heavy rainfall and
flooding across parts of southeast and east central Missouri as
well as southwest and south central Illinois. A flood watch
remains in effect for this area.

A few severe thunderstorms will be possible this afternoon and
this evening over parts of southeast Missouri as well as
southwest and south central Illinois. Damaging winds will be the
main threat although an isolated tornado is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required through this evening.

Britt

In the hours before

Local storm report, Feb 24, 6:32 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
632 AM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     HEAVY RAIN       2 E RICHMOND HEIGHTS    38.63N 90.29W
02/24/2018  M2.15 INCH       ST. LOUIS CITY     MO   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 12
            HOURS.

&&

PW
Local storm report, Feb 24, 6:33 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 AM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 AM     HEAVY RAIN       MARYLAND HEIGHTS        38.73N 90.48W
02/24/2018  M1.75 INCH       ST. LOUIS          MO   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 12
            HOURS.

&&

PW
Local storm report, Feb 24, 8:10 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 AM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 AM     HEAVY RAIN       4 WNW CHERRYVILLE       37.87N 91.36W
02/24/2018  E1.98 INCH       CRAWFORD           MO   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 12
            HOURS.

&&

PW
Local storm report, Feb 24, 9:00 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     HEAVY RAIN       2 NE HEMATITE           38.22N 90.46W
02/24/2018  M2.25 INCH       JEFFERSON          MO   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&

PW
Local storm report, Feb 24, 9:01 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 AM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       CATAWISSA               38.43N 90.78W
02/24/2018  M2.08 INCH       FRANKLIN           MO   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&

PW
Local storm report, Feb 24, 9:37 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 AM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     HEAVY RAIN       EUREKA                  38.51N 90.64W
02/24/2018  E1.97 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&

PW

Nearby

River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.